Alert archive / Arkansas / River Flood Warnings in 2012
River Flood Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 20, 2012, 10:47 AM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Mar 20, 2012, 4:12 PM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2012, 10:47 AM CDT (15:47 UTC)
- In effect from
- Mar 20, 2012, 4:12 PM CDT
- Expired
- Mar 22, 2012, 12:17 PM CDT
- In force
- 44 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Van Buren (VBUA4).
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
292 WGUS44 KTSA 201547 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1047 AM CDT TUE MAR 20 2012 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-202347- /O.NEW.KTSA.FL.W.0019.120320T2018Z-120322T1950Z/ /VBUA4.1.ER.120320T2018Z.120321T1200Z.120322T1350Z.NO/ 1047 AM CDT TUE MAR 20 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER AT VAN BUREN. * FROM THIS AFTERNOON TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1001 AM TUESDAY THE STAGE WAS 20.00 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 24.5 FEET BY WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THURSDAY MORNING. FLOWS ARE EXPECTED TO INCREASE TO AROUND 185000 CFS BY WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA. SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE. MUCH OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED. HIGH STREAMFLOW WILL BE DANGEROUS FOR SOME WATER CRAFT. $$
9 follow-up statements
197 WGUS84 KTSA 202000 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 300 PM CDT TUE MAR 20 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-210400- /O.EXT.KTSA.FL.W.0019.120320T2112Z-120322T0947Z/ /VBUA4.1.ER.120320T2112Z.120321T1200Z.120322T0347Z.NO/ 300 PM CDT TUE MAR 20 2012 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 201 PM TUESDAY THE STAGE WAS 21.22 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 24.8 FEET BY WEDNESDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE WEDNESDAY EVENING. FLOWS ARE EXPECTED TO INCREASE TO NEAR 199000 CFS BY WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA. SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE. MUCH OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED. $$
585 WGUS84 KTSA 210309 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1009 PM CDT TUE MAR 20 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-211109- /O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T1820Z/ /VBUA4.1.ER.120320T2211Z.120321T1800Z.120322T1220Z.NO/ 1009 PM CDT TUE MAR 20 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 901 PM TUESDAY THE STAGE WAS 22.80 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO AROUND 24.9 FEET EARLY WEDNESDAY AFTERNOON. FLOWS ARE EXPECTED TO INCREASE TO NEAR 192000 CFS WEDNESDAY AFTERNOON.THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA. SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE. MUCH OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED. $$
718 WGUS84 KTSA 210825 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 325 AM CDT WED MAR 21 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... LEE CREEK NEAR VAN BUREN AFFECTING CRAWFORD AND SEQUOYAH COUNTIES. POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-210855- /O.CAN.KTSA.FL.W.0015.000000T0000Z-120321T1218Z/ /PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 325 AM CDT WED MAR 21 2012 THE FLOOD WARNING IS CANCELLED FOR THE POTEAU RIVER NEAR POTEAU. * AT 200 AM WEDNESDAY THE STAGE WAS 23.28 FEET. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU CRESTED BELOW FLOOD STAGE AT 23.0 FEET. THE RIVER WILL REMAIN BELOW FLOOD STAGE. * IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING AFFECTS CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$ OKC079-211625- /O.EXT.KTSA.FL.W.0016.000000T0000Z-120323T0448Z/ /PANO2.2.ER.120320T1630Z.120322T0000Z.120322T2248Z.NO/ 325 AM CDT WED MAR 21 2012 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 230 AM WEDNESDAY THE STAGE WAS 34.86 FEET. * FLOOD STAGE IS 29.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 37.2 FEET THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT...AT 37.0 FEET...EXTENSIVE FLOODING OF CROP AND PASTURELANDS OCCUR BETWEEN SHADY POINT AND ARKOMA. MANY ROADS IN THE FLOODPLAIN BECOME IMPASSABLE. $$ ARC033-131-211625- /O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T1442Z/ /VBUA4.1.ER.120320T2211Z.120321T1800Z.120322T0842Z.NO/ 325 AM CDT WED MAR 21 2012 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM WEDNESDAY THE STAGE WAS 23.70 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO NEAR 24.8 FEET THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. MAXIMUM FLOWS ARE EXPECTED TO PEAK AROUND 198000 CFS EARLY WEDNESDAY AFTERNOON. * IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA. SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE. MUCH OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED. $$ ARC033-OKC135-210855- /O.CAN.KTSA.FL.W.0020.000000T0000Z-120321T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 325 AM CDT WED MAR 21 2012 THE FLOOD WARNING IS CANCELLED FOR THE LEE CREEK NEAR VAN BUREN. * AT 103 AM WEDNESDAY THE ESTIMATED STAGE WAS 398.5 FEET. * FLOOD STAGE IS 401.0 FEET. * FORECAST...THE LEE CREEK NEAR VAN BUREN CRESTED BELOW FLOOD STAGE AT 400.6 FEET AND CONTINUES TO FALL. THE RIVER WILL REMAIN BELOW FLOOD STAGE. * IMPACT...AT 401.0 FEET...WATER MAY BEGIN TO COVER AN ACCESS ROAD INTO TAILWATER PARK. $$
517 WGUS84 KTSA 211357 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 857 AM CDT WED MAR 21 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-212157- /O.EXT.KTSA.FL.W.0019.000000T0000Z-120323T0030Z/ /VBUA4.1.ER.120320T2211Z.120321T1800Z.120322T1830Z.NO/ 857 AM CDT WED MAR 21 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM WEDNESDAY THE STAGE WAS 24.31 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO NEAR 24.6 FEET THIS AFTERNOON WITH A PEAK FLOW NEAR 188000 CFS. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY THURSDAY AFTERNOON. * IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA. SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE. MUCH OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED. HIGH STREAMFLOW MAY BE UNSAFE FOR SOME WATER CRAFT. $$
817 WGUS84 KTSA 211944 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 244 PM CDT WED MAR 21 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-220344- /O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T2000Z/ /VBUA4.1.ER.120320T2211Z.120322T0000Z.120322T1400Z.NO/ 244 PM CDT WED MAR 21 2012 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM WEDNESDAY THE STAGE WAS 24.48 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO NEAR 24.5 FEET THIS EVENING AND FLOWS WILL BE NEAR 186000 CFS. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * IMPACT...AT 25.0 FEET...EXTENSIVE AGRICULTURAL LOWLAND FLOODING OCCURS ALONG THE SHORELINE FROM VAN BUREN DOWNSTREAM TO LAVACA. SOME RURAL ROADS NEAR LAVACA ARE IMPASSABLE. MUCH OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH IS FLOODED. HIGH FLOWS MAY BE DANGEROUS FOR SOME WATER CRAFT. $$
481 WGUS84 KTSA 220217 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 917 PM CDT WED MAR 21 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-221017- /O.EXT.KTSA.FL.W.0019.000000T0000Z-120323T0150Z/ /VBUA4.1.ER.120320T2211Z.120321T2030Z.120322T1950Z.NO/ 917 PM CDT WED MAR 21 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 900 PM WEDNESDAY THE STAGE WAS 24.26 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. FLOWS AROUND 180 THOUSAND CFS AT 1 AM WILL DROP TO AROUND 160 THOUSAND CFS BY 1 PM THURSDAY. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. SOME RURAL ROADS NEAR LAVACA MAY BE IMPASSABLE. PARTS OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH EXPERIENCE MINOR FLOODING. $$
075 WGUS84 KTSA 220836 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 336 AM CDT THU MAR 22 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS...OKLAHOMA... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-221636- /O.EXT.KTSA.FL.W.0016.000000T0000Z-120323T1528Z/ /PANO2.2.ER.120320T1630Z.120321T2215Z.120323T0928Z.NO/ 336 AM CDT THU MAR 22 2012 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 230 AM THURSDAY THE STAGE WAS 36.01 FEET. * FLOOD STAGE IS 29.0 FEET. * MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 37.0 FEET...EXTENSIVE FLOODING OF CROP AND PASTURELANDS OCCUR BETWEEN SHADY POINT AND ARKOMA. MANY ROADS IN THE FLOODPLAIN BECOME IMPASSABLE. $$ ARC033-131-221636- /O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T2141Z/ /VBUA4.1.ER.120320T2211Z.120321T2030Z.120322T1541Z.NO/ 336 AM CDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM THURSDAY THE STAGE WAS 23.66 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS MORNING. FLOWS OF 165 THOUSAND CFS ARE EXPECTED AROUND 7 THIS MORNING...AND WILL FALL BELOW 150 THOUSAND CFS EARLY THIS AFTERNOON. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. SOME RURAL ROADS NEAR LAVACA MAY BE IMPASSABLE. PARTS OF KELLEY PARK NORTHWEST OF DOWNTOWN FORT SMITH EXPERIENCE MINOR FLOODING. $$
647 WGUS84 KTSA 221356 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 856 AM CDT THU MAR 22 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-221932- /O.EXT.KTSA.FL.W.0019.000000T0000Z-120322T1932Z/ /VBUA4.1.ER.120320T2211Z.120321T2030Z.120322T1332Z.NO/ 856 AM CDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER AT VAN BUREN. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM THURSDAY THE STAGE WAS 22.07 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY LATE THIS MORNING. FLOWS OF NEAR 150000 CFS WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON. * IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. $$
426 WGUS84 KTSA 221717 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1217 PM CDT THU MAR 22 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ARKANSAS... ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN COUNTIES. ARC033-131-221747- /O.CAN.KTSA.FL.W.0019.000000T0000Z-120322T1932Z/ /VBUA4.1.ER.120320T2211Z.120321T2030Z.120322T1310Z.NO/ 1217 PM CDT THU MAR 22 2012 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER AT VAN BUREN. * AT 1200 PM THURSDAY THE STAGE WAS 21.03 FEET. * FLOOD STAGE IS 22.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS MORNING. * FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. HOWEVER...HIGHER FLOWS OF 140000 TO 150000 CFS WILL REMAIN POSSIBLE FOR THE NEXT SEVERAL DAYS. * IMPACT...HIGHER FLOWS ALONG THE ARKANSAS RIVER MAY BE DANGEROUS FOR SOME WATER CRAFT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:11 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 20, 6:11 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
611 AM CDT TUE MAR 20 2012
.DISCUSSION...
MVFR CIGS AND VSBYS TO DOMINATE THE BULK OF THE TAF PERIOD IN
RAIN AND THUNDER. SOME IMPROVEMENT RESULTING IN VFR CONDITIONS MAY
OCCUR TOWARDS 06Z ACROSS THE OKLAHOMA TAF SITES.
&&
.PREV DISCUSSION... /ISSUED 359 AM CDT TUE MAR 20 2012/
DISCUSSION...
SIGNIFICANT FLOOD EVENT ONGOING THIS MORNING AS AREAS OF RAIN
WITH EMBEDDED THUNDERSTORMS CONTINUE TO SPREAD INTO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. UPPER LOW CURRENTLY OVER FAR WEST
TEXAS WILL CONTINUE TO SLOWLY MOVE EAST...BECOMING MORE CUTOFF
WITH TIME. IN RESPONSE...SURFACE LOW PRESSURE IS EXPECTED TO
DEVELOP OVER SOUTHEAST OKLAHOMA THIS MORNING. AS SURFACE LOW
BEGINS TO LIFT NORTH...FRONTAL BOUNDARY WILL SHARPEN AND PROVIDE
THE FOCUS FOR ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ACROSS
EASTERN OKLAHOMA/NORTHWEST ARKANSAS. ANY STORMS ALONG/EAST OF THE
BOUNDARY THIS AFTERNOON HAVE THE POTENTIAL TO BE SEVERE WITH
DAMAGING WINDS. COULD ALSO SEE A LIMITED TORNADO THREAT ALONG/EAST
OF MESO LOW TRACK...DEPENDING ON HOW MUCH SURFACE INSTABILITY
DEVELOPS. AN ADDITIONAL 3 TO 4 INCHES OF PRECIPITATION WILL BE
POSSIBLE THROUGH TONIGHT...CREATING POTENTIALLY DANGEROUS FLOODING
CONDITIONS. BOUNDARY SHOULD BEGIN TO SHIFT EAST TONIGHT WITH THE
HEAVIER RAINFALL ENDING.
MUCH OF THE AREA WILL LIKELY BECOME DRY SLOTTED ON WEDNESDAY AS
UPPER LOW PIVOTS DIRECTLY OVER OKLAHOMA. BETTER THUNDERSTORM
CHANCES WILL LIKELY OCCUR ON THURSDAY AS LOW LEVEL MOISTURE
INCREASES MODESTLY. STEEP LAPSE RATES IN ASSOCIATION WITH COLD
CORE LOW COULD PROVIDE ENOUGH INSTABILITY FOR A FEW HAIL PRODUCING
STORMS.
REMAINDER OF THE FORECAST STAYED CLOSE TO THE GFS...WHICH IS IN
GOOD AGREEMENT WITH THE ECMWF SOLUTION. UPPER LOW WILL LIFT
NORTHEAST TOWARDS THE GREAT LAKES REGION WITH A WARMING TREND INTO
THE WEEKEND.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Mar 20, 5:08 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT TUE MAR 20 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 AM CDT TUE MAR 20 2012 ...DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING EXPECTED INTO WEDNESDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TODAY. FLASH FLOOD. RISK...CRITICAL. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...CRITICAL. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WIDESPREAD SHOWER AND THUNDERSTORMS WILL CONTINUES TODAY AND TONIGHT AHEAD OF A VERY LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM. MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS HAVE ALREADY SEEN 2 TO 4 INCH AMOUNTS OVER THE LAST 12 HOURS OR SO. AS THE UPPER LEVEL SYSTEM SLOWLY DIVES SOUTHEAST INTO TEXAS TODAY...THE HEAVIEST RAINFALL AXIS IS EXPECTED TO GRADUALLY SHIFT EAST...WITH THE MOST THE MOST SIGNIFICANT TOTALS TODAY AND TONIGHT EXPECTED ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL 3 TO 5 INCHES ARE EXPCTED IN THESE AREAS...WITH LOCALIZED AMOUNTS OF 10 TO 12 INCHES POSSIBLE. DEPSITE LESS RAIN AMOUNTS EXPECTED ACROSS A LARGE PORTION OF EASTERN OKLAHOMA TODAY AND TONIGHT...RIVER FLOODING AND RUNOFF WILL BE ONGOING IN THESE AREAS AND WILL STILL CREATE FLOODING PROBLEMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. EMERGENCY MANAGEMENT...FIRST RESPONDERS...AND OTHER INTERESTED PARTIES SHOULD PREPARE FOR DANGEROUS AND POTENTIALLY LIFE THREATENING FLOODING TODAY AND TONIGHT. SWIFT WATER RESCUES MAY BE NECESSARY AS ROADS BECOME IMPASSABLE DUE TO THE HIGH WATER. IN ADDITION...NUMEROUS MAIN-STEM RIVERS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS COULD EXPERIENCE MODERATE TO MAJOR FLOODING BY MID WEEK. PERSONS SHOULD CONSIDER CANCELLING ANY OUTDOOR CAMPING ACTIVITIES THROUGH AT LEAST WEDNESDAY DUE TO THE EXCESSIVE RAINFALL...ESPECIALLY IN ANY FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE SLOW MOVING UPPER LEVEL STORM SYSTEM WILL FINALLY BEGIN TO LIFT NORTHEAST...HOWEVER AREAL AND RIVER FLOODING FLOODING WILL LIKELY BE ONGOING AS THE RAIN AMOUNTS BEGIN TO TAPER OFF...ESPECIALLY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AS THE CENTER OF THE LOW DRIFTS SLOWLY NORTHEAST THROUGH FRIDAY...VERY COLD TEMPERATURES ALOFT ASSOCIATED WITH THE CENTER OF THE LOW WILL RESULT IN ADDITIONAL RAIN AND THUNDERSTORM CHANCES WEDNESDAY THROUGH EARLY FRIDAY. WHILE LOWER RAINFALL AMOUNTS ASSOCIATED WITH THE COLD CORE ACTIVITY ARE ANTICIPATED...MAINSTEM RIVER FLOODING WILL LIKELY PERSIST FOR AT LEAST THE NEXT SEVERAL DAYS. UPPER LEVEL RIDGING WILL BEGING TO TAKE HOLD OVER THE SOUTHERN PLAINS THIS WEEKEND WHERE MILD...AND MORE IMPORTANTLY DRY WEATHER WILL PREVAIL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 20, 9:13 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 ESE BERNICE 36.60N 94.88W
03/20/2012 M6.30 INCH DELAWARE OK PUBLIC
NEAR MONKEY ISLAND
0700 AM HEAVY RAIN 8 E CLAREMORE 36.31N 95.47W
03/20/2012 M4.50 INCH ROGERS OK PUBLIC
0800 AM HEAVY RAIN N BEGGS 35.74N 96.07W
03/20/2012 M4.75 INCH OKMULGEE OK PUBLIC
0800 AM HEAVY RAIN LANGLEY 36.46N 95.05W
03/20/2012 M7.50 INCH MAYES OK PUBLIC
0800 AM HEAVY RAIN ROSE 36.22N 95.03W
03/20/2012 M6.50 INCH MAYES OK PUBLIC
0800 AM HEAVY RAIN 9 NE AFTON 36.79N 94.85W
03/20/2012 M7.00 INCH OTTAWA OK PUBLIC
0800 AM HEAVY RAIN 2 S LEONARD 35.89N 95.80W
03/20/2012 M6.50 INCH WAGONER OK PUBLIC
0800 AM HEAVY RAIN LOCUST GROVE 36.20N 95.17W
03/20/2012 M7.20 INCH MAYES OK PUBLIC
0800 AM HEAVY RAIN 2 S BROKEN ARROW 36.02N 95.79W
03/20/2012 M6.25 INCH TULSA OK PUBLIC
S 101ST AND ELM
0800 AM HEAVY RAIN SALINA 36.29N 95.15W
03/20/2012 M7.25 INCH MAYES OK PUBLIC
0800 AM HEAVY RAIN GLENPOOL 35.96N 96.01W
03/20/2012 M4.50 INCH TULSA OK PUBLIC
0800 AM HEAVY RAIN 6 SW HULAH 36.87N 96.11W
03/20/2012 M3.20 INCH OSAGE OK PUBLIC
NEAR BOWRING
0700 AM HEAVY RAIN MAZIE 36.11N 95.36W
03/20/2012 M6.00 INCH MAYES OK PUBLIC
A LITTLE OVER 6 INCHES AND STILL RAINING.
0800 AM HEAVY RAIN 3 E SPERRY 36.30N 95.94W
03/20/2012 E4.50 INCH TULSA OK PUBLIC
96TH STREET NORTH AND HIGHWAY 75
0900 AM HEAVY RAIN 3 SE SAND SPRINGS 36.11N 96.07W
03/20/2012 M4.20 INCH TULSA OK PUBLIC
BERRYHILL
0900 AM HEAVY RAIN EUFAULA 35.29N 95.58W
03/20/2012 M4.25 INCH MCINTOSH OK PUBLIC
0900 AM HEAVY RAIN NOWATA 36.70N 95.64W
03/20/2012 M4.00 INCH NOWATA OK PUBLIC
A LITTLE OVER 4 INCHES AND STILL RAINING.
0800 AM HEAVY RAIN INDIANOLA 35.16N 95.77W
03/20/2012 M5.50 INCH PITTSBURG OK PUBLIC
0800 AM HEAVY RAIN MANNFORD 36.13N 96.35W
03/20/2012 M4.25 INCH CREEK OK PUBLIC
0800 AM HEAVY RAIN 5 NNE WAGONER 36.03N 95.33W
03/20/2012 M7.00 INCH WAGONER OK PUBLIC
NEAR ROCKY POINT
0845 AM HEAVY RAIN 3 N BROKEN ARROW 36.10N 95.79W
03/20/2012 M4.28 INCH TULSA OK PUBLIC
NEAR BATTLE CREEK GOLF COURSE
0600 AM HEAVY RAIN 6 WNW HULBERT 35.97N 95.24W
03/20/2012 M7.00 INCH CHEROKEE OK PUBLIC
4 MILES NORTH OF SEQUOYAH STATE PARK
&&
KAHLocal storm report, Mar 20, 9:40 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
940 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 E MIAMI 36.87N 94.82W
03/20/2012 M4.80 INCH OTTAWA OK PUBLIC
JUST SOUTH OF HIGHWAY 10
&&
KAHLocal storm report, Mar 20, 9:50 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
950 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD MUSKOGEE 35.75N 95.37W
03/19/2012 MUSKOGEE OK BROADCAST MEDIA
MAIN STREET IN MUSKOGEE BLOCKED OFF DUE TO HIGH WATER
1105 PM TSTM WND DMG 4 N EUREKA SPRINGS 36.46N 93.74W
03/19/2012 CARROLL AR COUNTY OFFICIAL
SEVERAL TREES BLOWN DOWN ON HIGHWAY 23.
0905 AM FLASH FLOOD 5 SSW MOUNTAINBURG 35.57N 94.20W
03/20/2012 CRAWFORD AR EMERGENCY MNGR
HIGHWAY 282 CLOSED SOUTH OF MOUNTAINBURG AT FROG
CREEK/BAYOU
0914 AM FLASH FLOOD ALMA 35.48N 94.22W
03/20/2012 CRAWFORD AR EMERGENCY MNGR
LANCASTER BRIDGE CLOSED AT HIGHWAY 282 NEAR ALMA
&&
SAALocal storm report, Mar 20, 9:58 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
958 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD MIAMI 36.87N 94.88W
03/20/2012 OTTAWA OK EMERGENCY MNGR
ROADS CLOSED...STREET A AND 15TH NE...BEHIND THE SONIC.
ALSO 18TH AND C STREET NE AT MIAMI BLVD TO STREET D NE.
&&
SAALocal storm report, Mar 20, 10:42 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1042 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD DUNBAR 34.46N 95.56W
03/20/2012 PUSHMATAHA OK EMERGENCY MNGR
PEOPLE STRANDED IN HOMES CUT OFF BY FLOOD WATERS. LIKELY
A COMBINATION OF FLASH FLOOD WATERS AND HIGH WATER ALONG
THE KIAMICHI RIVER. LOCATION GIVEN AS SOMEWHERE BETWEEN
ANTLERS AND CLAYTON NEAR THE KIAMICHI. SPECIFIC LOCATION
ESTIMATED AND WILL UPDATE IF WE GET BETTER LOCATION
INFORMATION.
&&
KAHLocal storm report, Mar 20, 10:46 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 SE TULSA 36.09N 95.87W
03/20/2012 M4.52 INCH TULSA OK NWS EMPLOYEE
1040 AM HEAVY RAIN WHITESBORO 34.69N 94.89W
03/20/2012 M4.00 INCH LE FLORE OK PUBLIC
1015 AM HEAVY RAIN COWETA 35.95N 95.65W
03/20/2012 M5.00 INCH WAGONER OK PUBLIC
1040 AM HEAVY RAIN SPERRY 36.30N 95.99W
03/20/2012 E5.09 INCH TULSA OK EMERGENCY MNGR
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:41 PM CDT | Flash Flood Warning | TSA | Benton, Crawford, Sebastian, Washington | 6 hr |
| Mar 19, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 61 min |
| Mar 19, 9:57 PM CDT | Tornado Warning | TSA | Crawford, Washington | 33 min |
| Mar 19, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 64 min |
| Mar 19, 10:47 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 118 min |
| Mar 20, 2:05 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 12 hr |
| Mar 20, 2:09 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 12 hr |
| Mar 20, 11:13 AM CDT | River Flood Warning | TSA | Crawford | 16 hr |
| Mar 20, 1:51 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 8 hr |
| Mar 20, 1:55 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 8 hr |
Nearby
River Flood Warnings in Arkansas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.